Our lab has been unwell with either an internal bleed from eating grass or a bug. The vet has given him 3 anitibiotic injections and a course of tablets to take now that he is keeping food down.
He hasn’t been eating much. Just a small amount of rice, chicken, turkey, scrambled egg. He has really started to struggle getting up and walking about. We aren’t sure whether he is weak from not eating properly in 3 days or if there is a bigger issue.
He had acupuncture a week ago and that was working nicely until this. He is on metacam and having his antibiotics. Can you think of anything else we can do to help him?
I would agree with Lyndsey that your vet needs to check him. They may want to do some blood work to check organ function and for signs of anaemia. They should be able to assess if pain is playing a part and may give you an alternative pain relief to use for now if there has been some GI tract bleeding
Personally, I would be calling your vet for further advice and another examination, preferably today.
From your description, I presume you mean bleeding in the GI tract, in which case I would double check that they are happy for you to be continuing with the metacam. If there is a chance he is bleeding elsewhere, and if not even just because of the deterioration that you describe then please call your vet.
Thank you for your reply. We shall look into the possibility of this being an issue. He isn’t any better this morning. His legs aren’t good at all. We can’t tell if this is because he is weak from not eating much or if the issue is deeper and the time is coming. Thanks again.
Could the Metacam be causing the internal bleeding? It’s one if the side effects. If he’s not eating much and still getting Metacam perhaps this might be compounding the issue? I’m not a vet so I’m sure someone will be along soon!